MAUDE Adverse Event Report: OSCOR.INC TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR.INC TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number TG0705517
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/27/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported the female patient was transported from another hospital.She came in with ischemic mesenteric arteries and had gone through a colectomy from the prior hospital.She came with an open abdomen and the task for the physician was to try to make some revascularization to the remaining bowels.However, because of the patient's condition, they were not able to perform any revascularization.The patient died the night after the procedure because of the ischemic mesenteric condition.Per the physician cause of the patient death is not related to device use.
 
Additional Manufacturer Narrative
Device was used in treatment.One 7f tourguide steerable guiding sheath was returned with the dilator.There were no other accessories.Blood was found on and inside of the sheath and dilator.According to the event description summary, after a couple of attempts, the sheath stopped deflecting.Upon evaluation of the returned product, it was found that the sheath would not deflect when the deflection collar was rotated.The sheath was x-rayed through distal tip.It was found that the anchor ring remained in its original intended position and the pullwire was still attached without any damage.When the handle was x-rayed, it was found that the small and large hypotubes were intact.The pull wire was broken underneath the handle where it exits out of the large hypotube.When the handle was removed, it was found that there was a gap between the pullwire exit and the large hypotube that allowed the pullwire to move, kink and eventually break while deflecting.Per qa procedure destino steerable guiding sheath in-process and final inspection, deflection test: perform deflection test according to procedure.The deflection test is performed by manufacturing personnel at 100% and inspected by quality assurance personnel through aql as established.Using the deflection inspection fixture, verify the centerline of the sheath meets the applicable deflection criteria.Before to starting to deflect the unit please ensure that the distal tip of the sheath is aligned with the distal engraved line of the template.For unidirectional models, verify the deflection knob is set to 0.Place the deflection section of the device on the applicable template as shown in figures below and deflect the device until the curve falls within the applicable deflection template.Verify the device can deflect to 170° (nominal 180° - 10°) on half the template.For destino twist models (uni-directional), reject the unit as "open deflection" if the center line of the of the device deflection angle fails reach of 170° (nominal 180° - 10°) in one direction.The instructions for use (ifu) informs the user: preparing steerable sheath for insertion: verify deflecting and straightening of the distal section of the steerable sheath using the handle of the sheath.Refer to deflecting and straightening the steerable sheath" for instructions.General use of the steerable sheath: do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.Deflecting and straightening the steerable sheath: twist the deflection collar slowly and carefully to deflect the distal tip.Caution: the sheath will deflect at the speed which the deflection collar is turned.Avoid rapid deflection that may cause vessel damage.When the desired deflection point or site access is achieved, stop turning the deflection collar.Returned device analysis revealed that the sheath would not deflect when the collar was rotated.When the handle was removed, it was found that there was a gap between the pullwire exit and the large hypotube that allowed the pullwire to move, kink and eventually break after a few deflections during the procedure.Retraining was conducted with manufacturing on the applicable procedure to prevent recurrence of this issue.The reason for return was confirmed.No manufacturing rejects or anomalies of this type were recorded in the device history record.The steerable guiding sheath passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional and mechanical tests.No further follow-up is required.Training was conducted to prevent the recurrence of this issue.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Risk is acceptable and oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
TOURGUIDE¿ STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR.INC
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR.INC
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, CA 34683
MDR Report Key17568722
Report Number1035166-2023-00090
Device Sequence Number6863469
Product Code DYB
UDI-Device Identifier00850232006086
UDI-Public00850232006086
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model NumberTG0705517
Device Catalogue NumberTG0705517
Device Lot NumberDP-14337
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale